, Volume 6, Issue 3, pp 427-446

Topology of elementary waves for mixed-type systems of conservation laws

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We construct explicitly the fundamental wave manifold for systems of two conservation laws with quadratic flux functions. We describe the shock foliation for this manifold, as well as the singular set of the foliation. We subdivide the manifold into regions where the shock curves form trivial foliations. Sonic surfaces are identified as well. We establish the stability of shock curves underC 3 perturbations of the flux functions in the Whitney topology.

In memoriam of Jean Martinet.